Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 643, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 8, 2001, 2:31 PM CDT for Scott County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2001, 2:31 PM CDT (19:31 UTC)
- Expired
- Sep 8, 2001, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS54 KJAN 081931 SVRJAN MSC123-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SCOTT COUNTY...OR ABOUT 5 MILES NORTHEAST OF MORTON...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SCOTT COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3243 8975 3230 8960 3246 8936 3260 8958
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:55 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 8, 11:55 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT SAT SEP 8 2001 JUICY AIRMASS WITH NEARLY 2 INCH PRECIPITABLE WATER VALUES IN SRN THIRD OF MS THIS AFTERNOON. PLENTY OF COASTAL CONVECTION THIS MORNING WILL SPREAD NWD THIS AFTERNOON WITH LOCALLY HEAVY RAINS SO HAVE UPDATED TO RAISE POPS S PORTIONS. SEVERAL OUTFLOW BOUNDARIES ALREADY EVIDENT ON SATELLITE AND INTERACTING WITH WIDESPREAD MID 70S SURFACE DEWPOINTS WHICH SHOULD FURTHER ENHANCE DEVELOPMENT DURING MAX HEATING THIS AFTERNOON. WEAK ZONE OF 200MB DIVERGENCE ALSO LINGERING IN LOWER MS VALLEY BUT THIS PROGGED TO DIMINISH AFTER 00Z. FORECAST TEMPERATURES APPEAR OKAY FOR NOW. .UPDATED NUMBERS... JAN 89/73/88/71 5256 MEI 87/71/89/70 5255 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Sep 8, 11:57 AM CDT, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CDT SAT SEP 08 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY AND PRIMARILY BE CONCENTRATED IN THE AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...THE STRONGER STORMS THAT DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL. ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH HEATING TO PRODUCE THE SCATTERED THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH DURING THE EVENING WITH THE LOSS OF HEATING. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... WITH A VERY MOIST ATMOSPHERE...AND THE POSSIBILITY OF SEVERAL STORMS PASSING OVER THE SAME AREA THIS AFTERNOON INTO TONIGHT...LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE...ALONG WITH RAPID RISES IN CREEKS AND SMALL STREAMS. AREAS WHERE THIS IS POSSIBLE INCLUDE SOUTHERN MISSISSIPPI AND SOUTHERN SECTIONS OF NORTHEAST LOUISIANA ALONG AND SOUTH OF A WINNSBORO...LOUISIANA TO LAUREL MISSISSIPPI LINE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:22 PM CDT | Flash Flood Warning | JAN | Rankin | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.